MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. PREP TRAY; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. PREP TRAY; GENERAL SURGERY TRAY (KIT)
Model Number 5-18129-ACS
Medical Device Problem Codes Loss of or Failure to Bond (1068); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sponge portion of sponge stick in the prep tray fell off in the patient while prepping.
 
Additional Manufacturer Narrative
A complaint was received on (b)(6) 2023 reporting the sponge portion of sponge stick in the prep tray fell off in the patient while prepping.A supplier corrective action request (scar) was issued to the prep sponge supplier welmed.The actual sample was not available to be returned to deroyal for evaluation.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Additional Manufacturer Narrative
A complaint was received on 02/24/2023 reporting the sponge portion of sponge stick in the prep tray fell off in the patient while prepping.The actual sample was not available to be returned to deroyal for evaluation.A supplier corrective action request (scar) was issued to the prep sponge supplier welmed.Root cause was determined by the supplier welmed to be the standard operating procedure did not specify the disposal method of the product during the machine commissioning period.The following corrective and preventive actions have been taken by welmed: quality assurance checked the equipment parameters of the on-site welding machine and found that the equipment parameters were in compliance with the verification documents.Conducted containment and tensile tests on the products in the inventory, and no such phenomenon was found.Test data of retained samples shows the product passed the tensile test.Added a disposal method of the product during the debugging period in the standard operating procedure: all the products during the debugging period are discarded as scrap, the first 10 molds are scrapped after the debugging is qualified, and the 11th mold starts to be used for the first article inspection.Continuously track the welding conditions of three batches of sponge stick products to ensure effective corrective and preventive measures.Production records were reviewed, and no issues were found.An inventory check of the sponge stick was made by deroyal, a total of 10 of the 5-17930 were inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
PREP TRAY
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key16573687
Report Number3005011024-2023-00014
Device Sequence Number15246400
Product Code LRO
UDI-Device Identifier00749756864848
UDI-Public00749756864848
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number5-18129-ACS
Device Catalogue Number5-18129-ACS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown